MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570730
Medical Device Problem Codes Difficult to Remove (1528); Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/01/2022
Type of Reportable Event Death
Event or Problem Description
It was reported to boston scientific corporation on july 05, 2022 that a wallflex biliary rx partially covered stent was implanted to treat a pancreatic cancer during a stent placement procedure performed in (b)(6) 2021.Post stent placement, on an unknown date, a whipple procedure was to be performed; however, it was found that the wallflex biliary stent had eroded to the inferior vena cava.The wallflex biliary stent was unable to be removed and surgery was also unable to be performed to remove the tumors due to the migrated stent.The patient died in (b)(6) 2022 (exact date unknown).
 
Additional Manufacturer Narrative
Patient's death is reported to be on (b)(6) 2022.Date of event: approximated based on the date the wallflex biliary stent was implanted.Initial reporter: the name of the second physician is: dr.(b)(6).(b)(4).The patient expired, the stent remained implanted and will not be returned for evaluation; therefore, a device analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block b2: patient's death is reported to be on (b)(6) 2022.Block e1: the name of the second physician is: dr.(b)(6).Block h6: medical device problem code a010402 captures the reportable event of stent migration.Medical device problem code a150207 captures the reportable event of stent difficult to remove.Block h11: correction on block b3 statement: approximated based on the date the patient died post wallflex biliary stent placement.Block d6a has been corrected.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a wallflex biliary rx partially covered stent was implanted to treat a pancreatic cancer during a stent placement procedure performed in (b)(6) 2021.Post stent placement, on an unknown date, a whipple procedure was to be performed; however, it was found that the wallflex biliary stent had eroded to the inferior vena cava.The wallflex biliary stent was unable to be removed and surgery was also unable to be performed to remove the tumors due to the migrated stent.The patient died in (b)(6) 2022 (exact date unknown).

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15137737
Report Number3005099803-2022-04106
Device Sequence Number7295911
Product Code FGE
UDI-Device Identifier08714729759324
UDI-Public08714729759324
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2022
Device Model NumberM00570730
Device Catalogue Number7073
Device Lot Number0025280527
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexMale